Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Depression anger and ADs (Mirt and Esc) linkadge

Posted by Mtom on August 14, 2020, at 15:24:52

In reply to Re: Depression anger and ADs (Mirt and Esc), posted by linkadge on August 14, 2020, at 14:32:59

Thanks Linkadge, you have lots of experience, it's good to bounce thoughts off you.

However, my anger got significantly better "after" I added on Mirtazapine a year ago, so that doesn't seem to be the cause of this sudden relapse. I had been on Escitalopram about 8 months before adding Mirt and still had anger issues through that time, although maybe slightly less than when taking nothing. And I did take just 2.5 mg of Escitalopram with the Mirt for some time (I had reduced Esc to this dose some time after starting Mirt and I did feel somewhat better after reducing Esc which, as noted, always gave me a ton of side-effects, not that Mirt is without them, just different). The anger started coming back only when I lowered my Esc dose more (using a razor knife) and then stopped it entirely. The reason I've been thinking maybe I've been having a withdrawal effect is because Escitalopram on it's own did not help much with anger, whereas adding Mirtazapine did quite signficantly.

I felt groggy/drowsy in the morning when first starting Mirt, but that mostly went away over time (although I still linger a bit in bed in the morning).

I have put on some weight (OK as I was underweight), but strangely, my appetite is if anything decreased (to the point where I've sometimes been a bit concerned, but I'm quite nutrition conscious and eat a wide variety of all food groups - excluding high glycemic carbs).

I think anticonvulsants might have been discussed some time back with my Dr., she must have been reluctant but will have to ask.

I've been taking high EPA Fish Oil for several years, Magnesium Glycinate daily, upped my Vitamin C when Covid broke out.

I once took 5HTP on it's own (no AD) and became increasingly anxious on it. I seem to be very sensitive to things that increase serotonin activity.

As the last few days have been slightly but noticeably better, I'm thinking it might have been the remnants of SSRI withdrawal making me feel worse and increasing hostility (and I had other symptoms that are noted as discontinuation symptoms). I think I'll stick to 10 mg Mirt another week, then increase again slightly.

> My first antidepressant was citalopram and it was soon after augmented with mirtazapine. So, I know this combination well. I've had some issues with anger myself, but I can attest to two things:
>
> 1) SSRI withdrawal can definitely increase anger
> 2) Mirtazapine can also cause anger
>
> Mirtazapine has a few effects which can increase anger. The first is the 5-ht2c antagonism. Activating this receptor tends to inhibit aggression and mirtazapine blocks the receptor (which can increase anger). The 2nd effect is the alpha-2 antagonism (which as you mentioned will increase norepinephrine output). Some other drugs which block this receptor can also cause this effect. The third property is the antihistamine effect. This can make you tired and less able to process feelings of anger. It can also increase appetite which can lead to being 'hangry' (hungry + angry).
>
> I tried going off citalopram and onto mirtazapine only, but it wasn't quite effective enough (had feelings of sadness that wouldn't go away). Also, the irritability got worse during this transition. Theoretically it is possible you **may** notice an improvement in anger with a higher dose. Depression itself can cause anger and so if you get a resolution in your depression this may resolve. However, don't beat yourself up if you don't.
>
> You have a few options which I would recommend:
>
> 1) take a very low dose of escitalopram (I'm not sure if you can get it in liquid form). Even 2.5mg of escitalopram can help offset some of the mirtazapine effect.
>
> 2) try a small dose of a mood stabilizer like tegregol. Even though you aren't bipolar, small SAMe has been studied as an adjunctive therapy to antidepressant drugsof mood stabilizers can really take the edge off. I have a *possible* diagnosis of bipolar (like you I have found antidepressants very hard to tolerate anxiety wise). However, I have found that small doses of meds like tegretol, lamictal, or lithium to really help and are remarkably easy to tolerate (actually easier than antidepressants). Tegretol totally chilled me out. Anticonvulsants can calm the temporal lobes which tend to fire erratically when people get pissy. Gabapentin / pregabalin may also be worth asking about.
>
> 3) supplements like omega-3, magnesium, niacin or vitamin C can help buffer excess adrenaline release.
>
> 4) a bit of 5-htp may help both anger and SSRI withdrawal. I have taken 5-htp together with mirtazapine without any problems.
>
> Linkadge
>
>
>
>
>
>
>
>
>
>
>


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Mtom thread:1111670
URL: http://www.dr-bob.org/babble/20200711/msgs/1111682.html